Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 7, 2012, 9:34 PM HST. It took effect at Jan 8, 2012, 6:00 AM HST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2012, 9:34 PM HST (07:34 UTC)
- In effect from
- Jan 8, 2012, 6:00 AM HST
- Expired
- Jan 9, 2012, 3:25 AM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
436 WHHW70 PHFO 080734 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 934 PM HST SAT JAN 7 2012 ...SEAS BUILDING AROUND MAIN HAWAIIAN ISLANDS... .INCREASING NORTHWEST SWELL WILL KEEP SEAS HIGH AROUND THE STATE WELL INTO THE COMING WEEK. PHZ110>116-082045- /O.NEW.PHFO.SC.Y.0005.120108T1600Z-120109T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL- 934 PM HST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM HST MONDAY. * WINDS AND SEAS...BEGINNING SUNDAY MORNING...EAST WINDS UP TO 15 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 7 TO 12 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS OF 10 FEET OR MORE ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
765 WHHW70 PHFO 081332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN JAN 8 2012 ...SEAS BUILDING AROUND MAIN HAWAIIAN ISLANDS... .INCREASING NORTHWEST SWELL WILL KEEP SEAS ELEVATED AROUND THE STATE WELL INTO THE COMING WEEK. PHZ117-118-120>124-090245- /O.EXA.PHFO.SC.Y.0005.120108T1600Z-120109T1600Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 AM HST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...EAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS OF 10 FEET OR MORE ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>116-090245- /O.CON.PHFO.SC.Y.0005.120108T1600Z-120109T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL- 332 AM HST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH MONDAY MORNING...EAST WINDS UP TO 15 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS OF 10 FEET OR MORE ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
975 WHHW70 PHFO 090131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SUN JAN 8 2012 ...HAZARDOUS SEAS AROUND THE MAIN HAWAIIAN ISLANDS... .A LARGE NORTHWEST SWELL WILL KEEP COMBINED SEAS ELEVATED AROUND THE STATE THROUGH TONIGHT BEFORE DIMINISHING. PHZ110>118-120>124-091445- /O.CON.PHFO.SC.Y.0005.000000T0000Z-120109T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 PM HST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SEAS...THROUGH TONIGHT...ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS OF 10 FEET OR MORE ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
505 WHHW70 PHFO 090720 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 920 PM HST SUN JAN 8 2012 ...HAZARDOUS SEAS AROUND THE MAIN HAWAIIAN ISLANDS... .A LARGE NORTHWEST SWELL WILL KEEP COMBINED SEAS ELEVATED AROUND THE STATE THROUGH TONIGHT BEFORE DIMINISHING. PHZ110>118-120>124-091600- /O.CON.PHFO.SC.Y.0005.000000T0000Z-120109T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 920 PM HST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SEAS...THROUGH MONDAY MORNING...ROUGH SEAS OF 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS OF 10 FEET OR MORE ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
919 WHHW70 PHFO 091325 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST MON JAN 9 2012 ...SWELL LOWERING FOR NOW... .THE LARGE NORTHWEST SWELL AFFECTING THE STATE HAS PASSED... ALLOWING SEAS TO DIMINISH IN THE SHORT RUN. ANOTHER LARGE NORTHWEST SWELL MAY PRODUCE SEAS REQUIRING A SMALL CRAFT ADVISORY AGAIN BY LATE ON WEDNESDAY. PHZ110>118-120>124-091430- /O.CAN.PHFO.SC.Y.0005.000000T0000Z-120109T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 325 AM HST MON JAN 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 8:30 PM HST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 7, 8:30 PM HST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT JAN 7 2012 .SYNOPSIS... A STABLE...GENTLE TO MODERATE TRADE WIND FLOW WILL FOCUS LOW CLOUDS AND LIGHT TRADE SHOWERS PRIMARILY ALONG WINDWARD AND MAUKA SECTIONS OF THE ALOHA STATE THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. A SLIGHT INCREASE IN TRADE SHOWERS ALONG WITH STRONGER NORTHEASTERLY WINDS IS POSSIBLE NEXT THURSDAY AND FRIDAY. && .DISCUSSION... A WEAKENING EAST NORTHEAST TO WEST SOUTHWEST ORIENTED SURFACE RIDGE IS LOCATED ABOUT 170 MILES NORTH OF LIHUE. THE RELATIVELY SLACK PRESSURE GRADIENT SOUTH OF THIS FEATURE IS CAUSING GENTLE TO MODERATE TRADE WINDS ACROSS THE HAWAIIAN ISLAND CHAIN EARLY THIS EVENING. WATER VAPOR IMAGERY AND SATELLITE DERIVED UPPER LEVEL WINDS INDICATE STRONG UPPER LEVEL RIDGING ALSO CONTINUES ACROSS THE MAIN HAWAIIAN ISLANDS. THIS RIDGING ALOFT IS ACCOMPANIED BY RELATIVELY STRONG NORTHERLY UPPER LEVEL WINDS...AS WELL AS SIGNIFICANT SUBSIDENCE ALOFT. EVIDENCE FOR THIS IS THE IMPRESSIVE INVERSION DOWN NEAR 3500 TO 4500 FEET ACCORDING TO THE AFTERNOON SOUNDINGS FROM HILO AND LIHUE. ALSO...PRECIPITABLE WATER VALUES ARE RUNNING 20 TO 30 PERCENT BELOW NORMAL...WITH VALUES FROM THE SOUNDINGS RANGING FROM ONLY 0.7 TO 0.9 INCHES. THESE FACTORS ARE CONTRIBUTING TO THE STABLE ATMOSPHERIC CONDITIONS AND RELATIVELY DRY WEATHER BEING EXPERIENCED ACROSS MOST OF THE HAWAIIAN ISLANDS THIS WEEKEND. WITH THE WEAK SURFACE RIDGE REMAINING JUST NORTH OF THE ISLANDS... THE TRADES WILL REMAIN RATHER LIGHT THROUGH SUNDAY. THE RIDGE IS FORECAST TO RETREAT NORTHWARD BY A HUNDRED OR SO MILES TOMORROW NIGHT...ALLOWING A SLIGHT INCREASE IN TRADE WIND SPEEDS ACROSS THE STATE SUNDAY NIGHT AND MONDAY. AT THE SAME TIME...THE STABLE AND RELATIVELY DRY ATMOSPHERE WILL RESULT IN FINE WEATHER THROUGH THE REMAINDER OF THE WEEKEND...WITH LOW CLOUDS AND LIGHT TRADE SHOWERS CONFINED MAINLY TO WINDWARD FACING SLOPES. GENTLE TO MODERATE TRADE WINDS WILL PREVAIL INTO THE MIDDLE OF THE UPCOMING WORK WEEK. RIDGING ALOFT WILL CONTINUE ABOVE THE ISLANDS... MAINTAINING STABLE CONDITIONS. MODELS HINT AT SLIGHTLY GREATER... THAT IS NEAR NORMAL...VALUES OF LOW-LEVEL MOISTURE PUSHING IN FROM THE EAST...ESPECIALLY NEAR THE BIG ISLAND AND MAUI. THIS SUGGESTS TRADE SHOWERS WITH LIGHT RAINFALL TOTALS WILL CONTINUE. THESE LIGHT SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS WITH MOSTLY DRY CONDITIONS OVER LEEWARD PORTIONS OF THE SMALLER ISLANDS. A CHANGE IN THE WEATHER IS POSSIBLE STARTING THURSDAY...BUT UNCERTAINTY REMAINS HIGH AS FORECAST MODELS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES. THE GFS AND ECMWF MODELS INDICATE THE UPPER LEVEL RIDGE MAY BREAK DOWN ABOVE THE ISLANDS STARTING WEDNESDAY NIGHT. HOWEVER...THE MODEL OUTPUT SHOWS SIGNIFICANT DIFFERENCES IN THE STRENGTH OF THE UPPER LEVEL TROUGH THAT IS DIGGING DOWN FROM THE NORTHWEST IN THE VICINITY OF THE ISLANDS NEXT THURSDAY. THE GFS MODEL DEPICTS A MUCH WEAKER UPPER LEVEL TROUGH WITH NO SUBSTANTIAL INCREASE IN LOW-LEVEL MOISTURE...WHILE THE ECMWF MODEL SHOWS A SIGNIFICANTLY STRONGER UPPER LEVEL TROUGH PUSHING A FRONT OR SHEAR LINE DOWN ACROSS THE ISLANDS FROM THURSDAY THROUGH FRIDAY. SINCE THERE IS NOT GOOD AGREEMENT IN THE MODEL SOLUTIONS...THE CURRENT FORECAST CONTINUES TO SHOW A MODEST INCREASE IN SHOWERS ALONG WITH SLIGHTLY STRONGER NORTHEASTERLY WINDS THURSDAY AND FRIDAY. HOWEVER...CONFIDENCE REMAINS LOW IN THE FORECAST FOR THE END OF THE NEW WORK WEEK. && .AVIATION... PREDOMINANTLY VFR CONDITIONS WILL PERSIST FOR ALL TERMINALS. SOME LOW CLOUDS AND LIGHT SHOWERS OVER THE WINDWARD BIG ISLAND AND MAUI WILL LIKELY BRING SOME BRIEF MVFR CEILINGS FROM TIME TO TIME. && .MARINE... EXPECT THE ACTIVE NORTH PACIFIC WINTER SWELL PATTERN TO CONTINUE DURING THE NEXT SEVERAL DAYS. THE CURRENT WEST NORTHWEST SWELL WILL GRADUALLY DECLINE TONIGHT. HOWEVER...A MUCH LARGER NORTHWEST SWELL WILL RAPIDLY BUILD FROM WEST TO EAST DOWN THE ISLAND CHAIN SUNDAY MORNING...PRODUCING SURF WELL ABOVE THE HIGH SURF ADVISORY CRITERIA ACROSS MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY NIGHT. THIS NORTHWEST SWELL WILL BE REINFORCED BY ANOTHER LARGE WEST NORTHWEST SWELL ON WEDNESDAY...SO LOOK FOR ELEVATED SURF TO CONTINUE ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS THROUGH MOST OF THE NEW WORK WEEK. WHILE TRADE WIND SPEEDS ARE DOWN...THE NORTHWEST SWELL BUILDING ON SUNDAY WILL REQUIRE A SMALL CRAFT ADVISORY /SCA/ FOR HAZARDOUS SEAS OF 10 FEET OR GREATER. THEREFORE...A SCA WILL BE ISSUED SHORTLY FOR SUNDAY AND SUNDAY NIGHT COVERING THE WATERS SURROUNDING KAUAI AND OAHU...INCLUDING THE KAUAI AND KAIWI CHANNELS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 AM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY FROM 600 AM SUNDAY UNTIL 600 AM HST MONDAY FOR THE WATERS SURROUNDING KAUAI AND OAHU...INCLUDING THE KAUAI AND KAIWI CHANNELS. && HOUSTON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.